Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 94, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 12, 2004, 1:39 AM CDT for Rolette County, North Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 1:39 AM CDT (06:39 UTC)
- Expired
- Jul 12, 2004, 2:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Rolette County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 11:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2240 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 120639 SVRBIS NDC079-120730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 139 AM CDT MON JUL 12 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 230 AM CDT * AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DUNSEITH...OR ABOUT 18 MILES EAST OF BOTTINEAU...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELCOURT...MYLO AROUND 145 AM CDT ST. JOHN...ROLLA AROUND 155 AM CDT LAT...LON 4899 10016 4857 10013 4858 9952 4902 9956 $$ WAA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM CDT, 11 hours 39 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT SUN JUL 11 2004 .SHORT TERM... PROBLEMS AGAIN TODAY INCLUDE PRECIPITATION AMOUNTS...TIMING AND LOCATIONS. MODELS IN GOOD AGREEMENT WITH MOST FIELDS WITH DIFFERENCES IN AXIS OF HEAVY PRECIPITATION PROGGD BY ALL MODELS. GFS SIGNIFICANTLY FARTHER SOUTH WITH THIS AXIS WHILE ETA HAS MOVED HEAVIEST PRECIPITATION ALONG AND NORTH OF CANADIAN BORDER...FARTHER NORTH THAN 00Z AND 06Z SOLUTIONS. SURFACE LOW PRESSURE FROM EASTERN ALTA TO NORTHERN WY ON MSAS IN BETTER AGREEMENT WITH GFS SOLUTION. GFS QPF AFFECTED WITH CONVECTION FEEDBACK BUT WILL GENERALLY FOLLOW GFS LOCATION AND HAVE ADDED A FEW MORE SOUTH CENTRAL COUNTIES TO ONGOING FLOOD WATCH. SURFACE TROUGH THROUGH STATE TONIGHT WITH LINGERING CONVECTION...POSSIBLY SEVERE...CONTINUING INTO EARLY AM ON MONDAY. HAVE DELETED SLIGHT CHANCE THUNDERSTORMS ON TUESDAY AS RIDGE BUILDS AND CWA REMAINS IN DRIER NORTHWEST FLOW SURFACE AND ALOFT ON EAST SIDE OF RIDGE AXIS. .LONG TERM... THURSDAY THROUGH SUNDAY...H500 NORTHWEST FLOW BEGINS TO TURN MORE ZONAL...EVEN A BIT SOUTHWEST BEGINNING ON SATURDAY...AS LOW PRESSURE IN THE PACIFIC NORTHWEST BEGINS TO DIG...FLATTENING THE RIDGE. 00Z GFS GENERATES A SERIES OF SURFACE LOWS TO MOVE THROUGH THE NORTHERN PLAINS FRIDAY THROUGH SUNDAY. ECMWF NOT IN GOOD AGREEMENT...AND SO I JUST LEFT POPS AS IS UNTIL THE NEXT RUN. GRIDS STILL IN GOOD COORDINATION AND MADE FEW CHANGES. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING UNTIL 14Z CENTRAL. && HW/SHULZ
Hazardous weather outlook, Jul 11, 4:28 AM CDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 428 AM CDT SUN JUL 11 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120927- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 428 AM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON IN WESTERN NORTH DAKOTA AND SPREAD EAST IN THE EVENING AND OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT IN WESTERN AND CENTRAL NORTH DAKOTA. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE. A FLOOD WATCH HAS BEEN POSTED FOR NORTH CENTRAL AND EAST CENTRAL NORTH DAKOTA LATE TONIGHT INTO EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RGT
In the hours before
Special weather statement, Jul 12, 1:08 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 108 AM CDT MON JUL 12 2004 NDZ001-002-009>011-017>021-031>033-040-041-043-044-120558- ADAMS ND-BILLINGS ND-BOWMAN ND-BURKE ND-DIVIDE ND-DUNN ND- GOLDEN VALLEY ND-HETTINGER ND-MCKENZIE ND-MCLEAN ND-MERCER ND- MOUNTRAIL ND-OLIVER ND-SLOPE ND-STARK ND-WARD ND-WILLIAMS ND- INCLUDING THE CITIES OF...BOWMAN...CROSBY...DICKINSON... MINOT AND WILLISTON 108 AM CDT MON JUL 12 2004 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR MUCH OF WESTERN NORTH DAKOTA... THE SEVERE THUNDERSTORM WATCH...NUMBER 607...HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ADAMS...BILLINGS...BOWMAN...BURKE...DIVIDE...DUNN...GOLDEN VALLEY HETTINGER...MCKENZIE...MCLEAN...MERCER...MOUNTRAIL...OLIVER SLOPE...STARK...WARD...AND WILLIAMS. FORS
Local storm report, Jul 12, 1:13 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
113 AM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0102 AM HAIL 12 N BISMARCK 46.98N 100.77W
07/12/2004 1.00 INCH BURLEIGH ND LAW ENFORCEMENT
DEPUTY IN BALDWIN REPORTS 1 INCH HAIL
&&
VJRLocal storm report, Jul 12, 1:30 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
130 AM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG MOHALL 48.77N 101.51W
07/12/2004 RENVILLE ND BROADCAST MEDIA
GARAGE DAMAGED, SHINGLES BLOWN OFF, UTILITY SHED BLOWN
OVER
0125 AM TSTM WND DMG MOHALL 48.77N 101.51W
07/12/2004 RENVILLE ND BROADCAST MEDIA
GARAGE DAMAGED, SINGLES BLOWN OFF HOUSE, UTILITY SHED
BLOWN OVER
&&
VJRLocal storm report, Jul 12, 1:30 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
130 AM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0055 AM TSTM WND DMG MOHALL 48.77N 101.51W
07/12/2004 RENVILLE ND BROADCAST MEDIA
GARAGE DAMAGED, SHINGLES BLOWN OFF, UTILITY SHED BLOWN
OVER
&&
VJRLocal storm report, Jul 12, 1:35 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
135 AM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG TOLLEY 48.73N 101.83W
07/12/2004 RENVILLE ND COUNTY OFFICIAL
TREES BLOWN DOWN
&&
VJRLocal storm report, Jul 12, 1:35 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT CORRECTED FOR TIME OF OCCURRENCE
NATIONAL WEATHER SERVICE BISMARCK ND
135 AM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0055 AM TSTM WND DMG TOLLEY 48.73N 101.83W
07/12/2004 RENVILLE ND COUNTY OFFICIAL
TREES BLOWN DOWN
&&
VJRThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:03 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, Slope | 57 min |
| Jul 11, 9:44 PM CDT | Severe Thunderstorm Warning | BIS | Billings | 61 min |
| Jul 11, 10:27 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 63 min |
| Jul 11, 10:38 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 67 min |
| Jul 11, 10:51 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 39 min |
| Jul 11, 11:08 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 62 min |
| Jul 11, 11:12 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 63 min |
| Jul 11, 11:58 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 62 min |
| Jul 12, 12:11 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 34 min |
| Jul 12, 12:20 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 55 min |
| Jul 12, 12:21 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 54 min |
| Jul 12, 12:40 AM CDT | Tornado Warning | BIS | Bottineau | 50 min |
| Jul 12, 1:05 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 55 min |
| Jul 12, 1:06 AM CDT | Severe Thunderstorm Warning | BIS | Pierce | 54 min |
| Jul 12, 2:53 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.